Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 76, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 24, 2000, 1:54 AM CDT for Pearl River County, Mississippi. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 24, 2000, 1:54 AM CDT (06:54 UTC)
- Expired
- Apr 24, 2000, 2:30 AM CDT
- In force
- 36 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Pearl River County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 2:10 AM CDT | Thunderstorm Wind | Poplarville, MS | A tree was blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 1:15 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 6.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 240655 SVRNEW MSC109-240730- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 154 AM CDT MON APR 24 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN AND CENTRAL PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 230 AM CDT * AT 154 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTHWEST OF POPLARVILLE...MOVING EAST SOUTHEAST AT 40 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... POPLARVILLE HILLSDALE TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 1:50 AM CDT, 4 minutes earlier.
Area forecast discussion, Apr 24, 1:50 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 150 AM CDT MON APR 24 2000 MODELS IN CLOSE AGREEMENT IN MOVING SURFACE LOW EAST TO NW GEORGIA BY 00Z TONIGHT. H5 LOW DIGS SEWD FROM MO TO TN BEFORE LIGTING NEWD AND OPENING UP OVER N CAROLINA. MAIN THREAT THIS AM IS LINE OF SEVERE TSTMS MOVING EAST AND SOUTHEAST ACORSS SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI ZONES. LATEST REPORTS SHOWING HAIL IS MAIN THREAT FROM THESE CELLS. WILL KEEP THREAT FOR SEVERE THIS AM ONLY WITH LATE MORNING FOR SOUTH MISSISSIPPI COAST AND A FEW SHOWERS IN AFTERNOON WITH SURFACE FRONT. ETA SHOWS GOOD DRYING BEHIND WITTH MODERATE COLD AIR ADVECTION TO USHER IN A BRIEF SPELL OF COOL EVENING TEMPS. MADE MINOR CHANGES OT MOS TEMPS. EXTENDED PACKAGE LOOK DECENT. WILL MAKE LITTLE OR NO CHANGES. .NEW...SMALL CRAFT ADVISORY KPQL-ATACHAFALAYA RVR THIS AM. LA...SVR TSTM WATCH 202 FOR SE LA TIL 11Z. MS...SVR TSTM WATCH FOE S MS 202 TIL 11Z.
In the hours before
Special weather statement, Apr 23, 8:11 PM CDT, 5 hours 43 minutes before
LAZ038>040-050-058-MSZ077-080>082-240130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 811 PM CDT SUN APR 23 2000 SEVERE THUNDERSTORM WATCH NUMBER 196 THAT WAS IN EFFECT FOR PORTIONS OF SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI EXPIRED AT 800 PM CDT. THE THREAT OF SEVERE WEATHER ACROSS THIS AREA HAS ENDED FOR THE REMAINDER OF THE EVENING HOURS. ADDITI0ONAL THUNDERSTORMS MAY MOVE BACK INTO THE AREA OVERNIGHT.
Local storm report, Apr 24, 1:41 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
141 AM CDT MON APR 24 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1210 AM SMITHDALE MS 1.75 INCH HAIL
04/24/00 AMITE GOLFBALL SIZE HAIL
COVERED THE GROUND.
REPORTED BY PUBLIC.
1223 AM 2 N MC COMB MS .75 INCH HAIL
04/24/00 PIKE REPORTED BY EMERGENCY
MANAGEMENT. DIME SIZE
HAIL BETWEEN M:CCOMB AND
SUMMIT.The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 10:59 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 46 min |
| Apr 23, 11:19 PM CDT | Severe Thunderstorm Warning | LIX | Amite | 56 min |
| Apr 24, 12:04 AM CDT | Severe Thunderstorm Warning | LIX | Pike | 41 min |
| Apr 24, 12:41 AM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 49 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.